Advertisement

G.W. Stewart pp 632-694 | Cite as

Papers on the Generalized Eigenproblem

  • Misha E. Kilmer
  • Dianne P. O’Leary
Part of the Contemporary Mathematicians book series (CM)

Keywords

Eigenvalue Problem Generalize Eigenvalue Problem Triangular Form Perturbation Bound Multiple Eigenvalue 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    C. R. Crawford, The numerical solution of the generalized eigenvalue problem, Dissertation, The University of Michigan, Ann Arbor, 1970.Google Scholar
  2. 2.
    G. Fix and R. Heiberger, An algorithm for the ill-conditioned generalized eigenvalue problem, this Journal, 9 (1972), pp. 78–88.MathSciNetMATHGoogle Scholar
  3. 3.
    F. R. Gantmacher, The Theory of Matrices. II, Chelsea, New York, 1960.Google Scholar
  4. 4.
    A. S. Householder, The Theory of Matrices in Numerical Analysis, Blaisdell, New York, 1964.MATHGoogle Scholar
  5. 5.
    Peter Lancaster, Lambda-Matrices and Vibrating Systems, Pergamon Press, Oxford, 1966.MATHGoogle Scholar
  6. 6.
    G. Peters and J. H. Wilkinson, Ax = λ Bx and the generalized eigenproblem, this Journal, 7 (1970), pp. 479–492.MathSciNetMATHGoogle Scholar
  7. 7.
    G. W. Stewart, Error bounds for approximate invariant subspaces of closed linear operators, this Journal, 8 (1971), pp. 796–808.MATHGoogle Scholar
  8. 1.
    Charles Crawford, The numerical solution of the generalized eigenvalue problem, Doctoral thesis, University of Michigan, Ann Arbor, 1970; Comm. ACM., 16 (1973), pp. 4144.Google Scholar
  9. 2.
    G. Fix and R. Heiberger, An algorithm for the ill-conditioned generalized eigenvalue problem, Numer. Math., this Journal, 9 (1972), pp. 78–88.MathSciNetCrossRefMATHGoogle Scholar
  10. 3.
    J. G. F. Francis, The QR transformation a unitary analogue to the LR transformation, Comput. J., 4 (196162), pp. 265–271, 332345.MathSciNetCrossRefMATHGoogle Scholar
  11. 4.
    A. S. Householder, Unitary triangularization of a nonsymmetric matrix, J. Assoc. Comput. Mach., 5 (1958), pp. 339–342.MathSciNetCrossRefMATHGoogle Scholar
  12. 5.
    R. S. Martin and J. H. Wilkinson, Similarity reduction of a general matrix to Hessenberg form, Numer. Math., 12 (1968), pp. 349–368.MathSciNetCrossRefMATHGoogle Scholar
  13. 6.
    ——, Reduction of the symmetric eigenproblem Ax = λ Bx and related problems to standard form, Ibid., 11 (1968), pp. 99110.Google Scholar
  14. 7.
    C. B. Moler and G. W. Stewart, The QZ algorithm for Ax = λ Bx, this Journal, 9 (1972), pp. 669–686.Google Scholar
  15. 8.
    G. Peters and J. H. Wilkinson, Eigenvectors of real and complex matrices by LR and QR triangularizations, Numer. Math., 16 (1970), pp. 181–204.MathSciNetCrossRefGoogle Scholar
  16. 9.
    ——, Ax = λ Bx and the generalized eigenproblem, this Journal, 7 (1970), pp. 479492.Google Scholar
  17. 10.
    G. W. Stewart, On the sensitivity of the eigenvalue problem Ax = λ Bx, submitted for publication.Google Scholar
  18. 11.
    J. H. Wilkinson, The Algebraic Eigenvalue Problem, Oxford University Press, Oxford, 1965.MATHGoogle Scholar
  19. 12.
    Fortran translations of the Algol procedures in [5] and [8] may be obtained from the NATS Project, Applied Mathematics Division, Argonne National Laboratories, Argonne, Illinois.Google Scholar
  20. 13.
    A. M. Dell, R. L. Weil and G. L. Thompson, Roots of Matrix Pencils, Comm. ACM., 14 (1971), pp. 113–117.CrossRefGoogle Scholar
  21. 1.
    C. CARATH É ODORY, Theory of Functions of a Complex Variable. Vol. I, Translated by F. Steinhardt, Chelsea, New York, 1954. MR 15, 612.Google Scholar
  22. 2.
    A. S. HOUSEHOLDER, The Theory of Matrices in Numerical Analysis, Blaisdell, New York, 1964. MR 30 #5475.MATHGoogle Scholar
  23. 3.
    G. W. STEWART, Error and perturbation bounds for subspaces associated with certain eigenvalue problems, SIAM Rev., v. 15, 1973, pp. 727–764.MathSciNetCrossRefMATHGoogle Scholar
  24. 4.
    J. H. WILKINSON, The Algebraic Eigenvalue Problem, Clarendon Press, Oxford, 1965. MR 32 #1894.MATHGoogle Scholar
  25. 1.
    L. Brickman, On the fields of values of a matrix, Proc. Amer. Math. Soc. 12 (1961), 61–66.MathSciNetCrossRefMATHGoogle Scholar
  26. 2.
    E. Calabi, Linear systems of real quadratic forms, Proc. Amer. Math. Soc. 15 (1964), 844–846.MathSciNetCrossRefMATHGoogle Scholar
  27. 3.
    C. R. Crawford, A stable generalized eigenvalue problem, SIAM J. Numer. Anal. 6 (1976), 854–860.MathSciNetCrossRefGoogle Scholar
  28. 4.
    C. Davis and W. Kahan, The rotation of eigenvectors by a perturbation, SIAM J. Numer. Anal. 7 (1970), 1–46.MathSciNetCrossRefMATHGoogle Scholar
  29. 5.
    W. H. Greub, Linear Algebra, Springer, New York, 1967.CrossRefMATHGoogle Scholar
  30. 6.
    M. R. Hestenes, Pairs of quadratic forms, Linear Algebra and Appl. 1 (1968), 397–407.MathSciNetCrossRefMATHGoogle Scholar
  31. 7.
    A. S. Householder, The Theory of Matrices in Numerical Analysis, Blaisdel, New York, 1964.MATHGoogle Scholar
  32. 8.
    T. Kato, Perturbation Theory for Linear Operators, Springer, New York, 1966.CrossRefMATHGoogle Scholar
  33. 9.
    G. W. Stewart, Error bounds for approximate invariant subspaces of closed linear operators, SIAM J. Numer. Anal. 8 (1971), 796–808.MathSciNetCrossRefMATHGoogle Scholar
  34. 10.
    G. W. Stewart, On the sensitivity of the eigenvalue problem Ax = λ Bx, SIAM J. Numer. Anal. 9 (1972), 669–686.MathSciNetCrossRefMATHGoogle Scholar
  35. 11.
    G. W. Stewart, Error and perturbation bounds for subspaces associated with certain eigenvalue problems, SIAM Rev. 15 (1973), 772–764.CrossRefGoogle Scholar
  36. 12.
    G. W. Stewart, Gershgorin theory for the generalized eigenvalue problem Ax = λ Bx, Math. Comp. 29 (1975), 600–606.MATHGoogle Scholar
  37. 13.
    G. W. Stewart, On the perturbation of pseudo-inverses, projections, and linear least squares problems, SIAM Rev. to be published.Google Scholar
  38. 14.
    O. Taussky, Positive Definite Matrices, in Inequalities (Oved Shisha, Ed.), Academic, New York, 1967, 309–319.Google Scholar

Copyright information

© Springer Science+Business Media, LLC 2010

Authors and Affiliations

  1. 1.Department of MathematicsTufts UniversityMedfordUSA
  2. 2.Computer Science Department and Institute for Advanced Computer StudiesUniversity of MarylandCollege ParkUSA

Personalised recommendations